Heliot, F., Chu, X., Hoshyar, R. et al. (1 more author) (2009) A tight closed-form approximation of the log-normal fading channel capacity. IEEE Transactions on Wireless Communications, 8 (6). 2842 - 2847 . ISSN 1536-1276
Abstract
The log-normal probability distribution has been commonly used in wireless communications to model the shadowing and, recently, the small-scale fading for indoor ultrawideband (UWB) communications. In this paper, a tight closed-form approximation of the ergodic capacity over log-normal fading channels is derived. This expression can be easily used to evaluate and compare the ergodic capacities of communication systems operating over log-normal fading channels. We also utilize this expression to show that the capacity of a multi-antennas UWB system operating over the IEEE 802.15.3a channel can be improved mainly through receive diversity.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Keywords: | Log-normal distribution; fading channels; ergodic capacity; closed-form; hyperbolic functions |
Dates: |
|
Institution: | The University of Sheffield |
Academic Units: | The University of Sheffield > Faculty of Engineering (Sheffield) > Department of Electronic and Electrical Engineering (Sheffield) |
Depositing User: | Symplectic Sheffield |
Date Deposited: | 17 Jun 2014 11:18 |
Last Modified: | 17 Jun 2014 11:18 |
Published Version: | http://dx.doi.org/10.1109/TWC.2009.080972 |
Status: | Published |
Publisher: | IEEE |
Identification Number: | 10.1109/TWC.2009.080972 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:77306 |
Download
Filename: A tight closed-form approximation of the log-normal fading channel capacity.pdf
